Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 381, NWS Wichita, KS

July 2, 2008Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 2, 2008, 6:15 PM CDT for Chase County, Marion County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2008, 6:15 PM CDT (23:15 UTC)
Expired
Jul 2, 2008, 7:10 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Chase County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 93 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 022314
SVRICT
KSC017-115-030015-
/O.NEW.KICT.SV.W.0381.080702T2315Z-080703T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHASE COUNTY IN CENTRAL KANSAS.
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 715 PM CDT.

* AT 609 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
  UP TO GOLF BALL SIZE...AND DAMAGING WINDS OF 60 TO 75 MPH.  THIS
  STORM WAS LOCATED NEAR CEDAR POINT...OR 13 MILES SOUTHEAST OF      
  MARION...AND MOVING EAST AT 13 MPH. THESE THUNDERSTORMS ARE        
  INTENSIFYING.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CEDAR POINT...COTTONWOOD FALLS...ELMDALE...FLORENCE...MARION...
  MATFIELD GREEN...SAFFORDVILLE...STRONG CITY...WONSEVU...BAZAAR.

THIS SEVERE THUNDERSTORM WARNING REPLACES BOTH SEVERE THUNDERSTORM 
WARNING STHAT HAD BEEN IN EFFECT FOR THESE AREAS.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING DAMAGING 60 TO 70 
MPH WINDS AND QUARTER SIZED HAIL.

THESE ARE DANGEROUS THUNDERSTORMS.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD. FREQUENT AND DEADLY CLOUD TO GROUND
LIGHTNING CAN ALSO BE EXPECTED.

LAT...LON 3809 9644 3808 9645 3809 9683 3817 9702
      3843 9704 3843 9635 3809 9636
TIME...MOT...LOC 2312Z 289DEG 11KT 3825 9680

$$

ES
4 follow-up statements
000 
WWUS53 KICT 022327
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
628 PM CDT WED JUL 2 2008

KSC017-115-030015-
/O.CON.KICT.SV.W.0381.000000T0000Z-080703T0015Z/
MARION KS-CHASE KS-
628 PM CDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
SOUTHEASTERN MARION COUNTIES UNTIL 715 PM CDT...

AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
CEDAR POINT...OR 15 MILES SOUTHWEST OF COTTONWOOD FALLS...MOVING EAST
AT 13 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR MATFIELD GREEN BY 715 PM CDT.

THIS DANGEROUS STORM WILL ALSO AFFECT WONSEVU.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3809 9644 3808 9645 3809 9683 3817 9702
      3843 9704 3843 9635 3809 9636
TIME...MOT...LOC 2328Z 289DEG 11KT 3824 9676

$$

KETCHAM
000 
WWUS53 KICT 022337
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
637 PM CDT WED JUL 2 2008

KSC017-115-030015-
/O.CON.KICT.SV.W.0381.000000T0000Z-080703T0015Z/
MARION KS-CHASE KS-
637 PM CDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE AND
SOUTHEASTERN MARION COUNTIES UNTIL 715 PM CDT...

AT 635 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
CEDAR POINT...OR 15 MILES SOUTHEAST OF MARION...MOVING EAST AT 10
MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CHASE AND
SOUTHEASTERN MARION COUNTIES...INCLUDING CEDAR POINT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3809 9644 3808 9645 3809 9683 3817 9702
      3843 9704 3843 9635 3809 9636
TIME...MOT...LOC 2337Z 289DEG 9KT 3824 9677

$$

KETCHAM
000 
WWUS53 KICT 022355
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT WED JUL 2 2008

KSC017-115-030015-
/O.CON.KICT.SV.W.0381.000000T0000Z-080703T0015Z/
MARION KS-CHASE KS-
655 PM CDT WED JUL 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN CHASE
AND EASTERN MARION COUNTIES UNTIL 715 PM CDT...

AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
CEDAR POINT...OR 15 MILES SOUTHEAST OF MARION...MOVING EAST AT 7 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN MARION
AND SOUTHERN CHASE COUNTIES...INCLUDING CEDAR POINT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3823 9702 3839 9704 3842 9703 3843 9703
      3840 9678 3820 9646 3810 9659 3809 9675
TIME...MOT...LOC 2355Z 289DEG 6KT 3824 9677

$$

KETCHAM
000 
WWUS53 KICT 030010
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
710 PM CDT WED JUL 2 2008

KSC017-115-030020-
/O.CAN.KICT.SV.W.0381.000000T0000Z-080703T0015Z/
MARION KS-CHASE KS-
710 PM CDT WED JUL 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHASE AND EASTERN
MARION COUNTIES HAS BEEN CANCELLED...

AT 709 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3823 9702 3839 9704 3842 9703 3843 9703
      3840 9678 3820 9646 3810 9659 3809 9675
TIME...MOT...LOC 0010Z 289DEG 6KT 3823 9674

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:46 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 2, 3:46 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
346 PM CDT WED JUL 2 2008

.DISCUSSION...

FORECAST CONCERNS TODAY ARE STORM CHANCES TONIGHT INTO THU AND
MAINLY TEMPS FOR THE WEEKEND.

TONIGHT:
CURRENT CONVECTION DEVELOPING ALONG DIFFERENTIAL HEATING AXIS TO THE
SOUTH OF CURRENT FRONTAL BOUNDARY IN CEN KS.  THIS IS ALSO ALONG THE
AREA WITH THE HIGHEST SBCAPE WITH 3500-4000 J/KG. STORMS CURRENTLY
NOT MAKING MUCH PROGRESS EAST AS MID LEVEL FLOW IS WEAK...BUT
OUTFLOW FROM THIS CONVECTION WILL HELP DESTABILIZE THINGS FURTHER
EAST AND NORTH OF THIS CONVECTION AS THE EVENING PROGRESSES WITH
MORE CONVECTION EPXECTED ALONG THE INSTABILITY AXIS.  EXPECT
AFTERNOON CONVECTION TO CONTINUE INTO TONIGHT ACROSS CENTRAL INTO
SOUTH CENTRAL KS AS LOW LEVEL JET INCREASES CONVERGENCE ALONG THE
FRONTAL BOUNDARY DRAPED ACROSS CEN KS. FORWARD PROPAGATION OF THIS
CONVECTION WILL TAKE IT SOUTH AND SOUTHEAST ACROSS MOST OF CENTRAL
AND SOUTHERN KS OVERNIGHT. COULD SEE SOME STRONG STORMS WITH THIS
CONVECTION...WITH THE VERY UNSTABLE AIRMASS...BUT BULK SHEAR IS
RATHER LOW FOR A SUSTAINED SEVERE WEATHER THREAT. 0-3KM SHEAR DOES
INCREASE TO 25-30 KTS OVERNIGHT IN SOUTHEAST KS...SO SOME CONCERN
ABOUT AN ISOLATED DAMAGING WIND THREAT OVERNIGHT IN SOUTHEAST KS.

THU:
EXPECT SOME CONVECTION TO STILL BE AROUND DURING THE MORNING HOURS
THU...ESPECIALLY ACROSS SOUTH CEN KS. NOT TO JAZZED ABOUT GFS
DEPICTION OF QPF OVER NORTH CENTRAL KS DURING THE MORNING/AFTERNOON
HOURS...GIVEN LOW LEVEL JET VEERING OUT INTO SWRN MO BY THIS TIME.
SO PREFER THE NAM FOR FRONTAL PLACEMENT.  SURFACE BOUNDARY WILL
AGAIN BE KEY FOR POPS ON THU. SOME CONCERN ABOUT TONIGHTS CONVECTION
PUSHING MAIN BOUNDARY FURTHER SOUTH INTO OK...BY THU AFTERNOON. BUT
WILL KEEP A SOLID CHANCE POP ACROSS SOUTHERN KS FOR THU AFTERNOON/
EVENING. COULD SEE CONVECTION REDEVELOP/CONTINUE OVER SOUTH CENTRAL
KS THU NIGHT...AS LOW LEVEL JET AGAIN INCREASES CONVERGENCE ALONG
THE ELEVATED BOUNDARY. MAIN THREAT FROM THIS CONVECTION WILL BE
HEAVY RAINFALL AS SHEAR IS MARGINAL FOR SEVERE STORMS.

FRI:
AGAIN COULD SEE SOME CONVECTION LINGER OVER SOUTHERN KS FOR THE
MORNING HOURS...BUT BOTH MODELS NOW SUGGESTING THAT BOUNDARY WILL
PUSH SOUTH INTO OK FOR FRI AFTERNOON....WITH DRIER AIR MOVING INTO
MOST OF KS.  SO WILL CUT BACK OR REMOVE POPS ACROSS MOST LOCATIONS
FOR FRI AFTERNOON AND EVENING.  WILL LEAVE A LOW POP IN SOUTHEAST KS
FOR NOW...BUT COULD SEE THESE POPS REMOVED IF DRIER TREND CONTINUES
ON THU.

SAT-SUN:
REMNANTS OF THE FRONTAL BOUNDARY BEGINS TO WASH OUT ACROSS OK EARLY
ON SAT AS WARM ADVECTION STARTS IN EARNEST ACROSS KS.  REFLECTION OF
THIS WARM ADVECTION SHOWS UP ON THE GFS MODELS 310-315K ISENTROPIC
LAYER...WITH AN AREA OF LIFT MOVING ACROSS WESTERN AND CENTRAL KS
EARLY ON SAT.  NOT TOO SURE THIS WILL LEAD TO ANY SHRA AS IT MOVES
THROUGH AS LOW LAYERS WILL REMAIN FAIRLY DRY. SO WILL NOT INTRODUCE
ANY POPS YET...BUT WILL CERTAINLY KEEP AN EYE ON THIS.

THE REST OF THE WEEKEND WILL CONCERN TEMPS...WITH SOUTHWESTERLY LOW
LEVEL FLOW LEADING TO TEMPS WARMING UP NICELY BY SUN INTO THE MID TO
UPPER 90S IN MOST LOCATIONS. WILL KEEP TEMPS A LITTLE COOLER IN
SOUTHEAST KS GIVEN HIGHER SOIL MOISTURE IN THIS AREA.

MON-TUE:
BOTH MODELS CONTINUE BUILD THE UPPER RIDGE OVER THE SOUTHWEST US FOR
THE BEGINNING OF THE WEEK...WITH MAINLY WEAK UPPER FLOW ACROSS MOST
OF THE PLAINS STATES.  SO THE GENERAL TREND WILL BE WARMER AND DRIER
FOR MOST LOCATIONS AS WARM AIR BUILDING IN ALOFT WILL KEEP
CONVECTION IN CHECK.  SOME MODEL DIFFERENCES ON HOW MON WILL PLAY
OUT AS THE ECMWF TRYS TO BRING A WEAK IMPULSE ACROSS THE NORTHERN
PLAINS FOR MON.  ENSEMBLES PREFER A DRIER SOLUTION....SO WITH THIS
IN MIND WILL TAKE OUT POPS FOR MON ACROSS SOUTHERN KS.  COULD ALSO
SEE LATER FORECASTS REMOVE POPS FROM CEN KS AS WELL...BUT WILL LEAVE
SLIGHTS IN THIS AREA FOR NOW. MEDIUM RANGE MOS GUIDANCE ALSO WARMS
THINGS INTO THE UPPER 90S...BUT WILL UNDERCUT THIS FOR NOW.

KETCHAM

.AVIATION...
18Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR MUCH OF THE AFTERNOON
BUT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL KANSAS AS A
COLD FRONT SINKS SOUTHWARD INTO THE REGION. RSL/SLN/HUT TERMINALS
COULD BE IMPACTED BY SOME OF THE THUNDERSTORM ACTIVITY AFTER 6PM
OTHERWISE THE ACTIVITY WILL GRADUALLY MIGRATE SOUTHWARD AND COULD
AFFECT THE ICT TERMINAL LATER TONIGHT.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    70  84  66  87 /  50  40  50  20
HUTCHINSON      67  83  66  87 /  50  30  40  20
NEWTON          67  83  66  86 /  50  30  40  20
ELDORADO        66  84  66  86 /  50  40  50  20
WINFIELD-KWLD   69  86  67  87 /  40  40  50  30
RUSSELL         66  81  62  87 /  60  30  20  10
GREAT BEND      65  82  64  87 /  50  30  20  10
SALINA          69  81  63  86 /  60  30  30  10
MCPHERSON       67  82  64  87 /  60  30  30  10
COFFEYVILLE     67  87  66  87 /  40  50  60  30
CHANUTE         67  85  65  86 /  50  50  50  30
IOLA            67  84  64  86 /  50  40  50  30
PARSONS-KPPF    67  86  66  86 /  50  50  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 2, 4:30 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
430 PM CDT WED JUL 2 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-031015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
430 PM CDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING INTO TONIGHT ACROSS
THE ENTIRE AREA. STRONG TO SEVERE THUNDERSTORMS ARE MOST LIKELY
DURING THE LATE EVENING AND OVERNIGHT HOURS AS STORMS THAT REDEVELOP
IN CENTRAL KANSAS BEGIN TO MOVE TO THE SOUTH OVERNIGHT.  SOME LARGE
HAIL UP TO QUARTER SIZE WILL BE POSSIBLE WITH A FEW OF THE STRONGER
STORMS...BUT THE MAIN THREAT WILL BE DAMAGING WINDS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FRONT WILL STALL SOMEWHERE ACROSS SOUTHERN KANSAS ON THURSDAY
BEFORE MOVING OUT OF THE AREA BY MIDDAY FRIDAY. A FEW OF THESE
STORMS COULD BE SEVERE ON THURSDAY ALONG AND SOUTH OF THE FRONT
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. ISOLATED DAMAGING WIND
AND LARGE HAIL UP TO QUARTER SIZE ARE THE MAIN THREATS ON THURSDAY.
THE STORMS ON FRIDAY MAY BE STRONG BUT ARE NOT EXPECTED TO BE SEVERE.

THUNDERSTORM CHANCES WILL RETURN ON SUNDAY NIGHT INTO MONDAY FOR
CENTRAL KANSAS.  AT THIS TIME...IT DOES NOT APPEAR THAT THESE STORMS
WILL BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT
ACROSS CENTRAL OR SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK/KETCHAM

In the hours before

Special weather statement, Jul 2, 4:31 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
431 PM CDT WED JUL 2 2008

KSZ053-022200-
CHASE-
431 PM CDT WED JUL 2 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHASE COUNTY...

AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ELMDALE...OR 11 MILES WEST
OF COTTONWOOD FALLS...AND MOVING EAST AT 15 MPH.

PENNY SIZED HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

ES
Local storm report, Jul 2, 5:01 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
501 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             3 N SAFFORDVILLE        38.43N 96.40W
07/02/2008  E1.00 INCH       CHASE              KS   TRAINED SPOTTER

&&

KED
Local storm report, Jul 2, 5:05 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
505 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TSTM WND GST     COTTONWOOD FALLS        38.37N 96.54W
07/02/2008  E60 MPH          CHASE              KS   TRAINED SPOTTER

&&

KED
Local storm report, Jul 2, 5:06 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     COTTONWOOD FALLS        38.37N 96.54W
07/02/2008                   CHASE              KS   TRAINED SPOTTER

            LARGE TREES DOWNED FROM APPARENT DOWNBURST. WINDS
            ESTIMATED IN EXCESS OF 65 MPH.

&&

KED
Local storm report, Jul 2, 5:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     ELMDALE                 38.37N 96.65W
07/02/2008                   CHASE              KS   LAW ENFORCEMENT

            LARGE TREES DOWNED.

&&

KED
Local storm report, Jul 2, 6:01 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND GST     COTTONWOOD FALLS        38.37N 96.54W
07/02/2008  E60 MPH          CHASE              KS   TRAINED SPOTTER

            A SUDDEN INCREASE IN THE WIND FROM THE SOUTH.

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:36 PM CDTSevere Thunderstorm WarningICTChase39 min
Jul 2, 5:11 PM CDTSevere Thunderstorm WarningICTChase64 min
Jul 2, 5:27 PM CDTSevere Thunderstorm WarningICTChase, Marion63 min
Jul 2, 5:45 PM CDTAreal Flood WarningICTChase6 hr
Jul 2, 6:20 PM CDTFlash Flood WarningICTChase, Marion6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.